Author Topic: tingling in stump from diabeties  (Read 1711 times)

Offline pegleg jack

  • pegleg jack
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 811
    • View Profile
tingling in stump from diabeties
« on: May 18, 2011, 06:33:13 PM »
just got back from my VA DOC and we discussed the fact that i am a diabetic and we are now in the process of finding out why and how we can knock it down, what i want to know if anyone who is a diabetic has this feeling in there stumps (if you are a bilat) or in your good foot, and stump. the feeling is like someone or thing is pushing pins in your foot or stump, i am a bilaterial and have the feeling in both of them.
you-all have a great day.

Offline anne f.

  • Full Member
  • ***
  • Posts: 63
    • View Profile
Re: tingling in stump from diabeties
« Reply #1 on: May 19, 2011, 08:49:22 PM »
Hi PegLeg, I am a type1 diabetic since my amp, diabetes was not the cause of my amp, rather the other way around for me.  I had a crush injury causing the amp and then gained 60 lbs the first year after my amp and low and behold started up with type 1 diabetes because of the weight gain. I do get the pains you describe, they are awful, it feels exactly like someone is jabbing a pin into the tips of my toes and no matter what you do there is no relief ie you can't message or add heat to relieve the pain.
For me these pains only come if my blood sugar is high.
Every now and then I get complacent and forget to test my sugars, for example if I am on holidays and if I don't watch what I am eating or in one instance I had the beginning of a sinus infection and it made my sugars go sky high and along with it I got all the symptoms, my eyesight was blurry,  lots of night time muscle cramps, frequent trips to the toilet and the stabbing pains you are describing.

Offline ann

  • Hero Member
  • *****
  • Posts: 708
    • View Profile
Re: tingling in stump from diabeties
« Reply #2 on: May 20, 2011, 05:23:00 PM »

PegLeg, I am a type 2 diabetic.  I must be keeping my sugar numbers in the right range.  I don't have any of those pains.  You will have to watch pretty close {at least for awhile} and maybe you can take care of having those pains.  I have more trouble with carbs running my sugar up than sweets.,  if I watch the carbs closely my sugar numbers stay OK.   :)

Offline pegleg jack

  • pegleg jack
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 811
    • View Profile
Re: tingling in stump from diabeties
« Reply #3 on: May 20, 2011, 06:07:50 PM »
have been monitering my blood and sugar level, they have me on my blood every day and my sugar three times a week, wed when i was in the doc's office they tested me and i was at 245, but that was only about a hour and half after i had eaten a big meal, tested my self this morning just after i got up and it was at 189, and they also have me on 2000 mg's of metformin a day so i do beleive if i watch it, i wont have to start taking shots, have been warned by other diabetics not to let them give me that first shot unless it is absolutly nessecary.
you-all have a great day.

Offline anne f.

  • Full Member
  • ***
  • Posts: 63
    • View Profile
Re: tingling in stump from diabeties
« Reply #4 on: May 22, 2011, 10:25:18 PM »
I started out taking 2000 mg of metformin and now I take 2 Janumet which is a combo of metformin and januvia, it works better for me but the janumet is expensive and my drug plan does not cover it all so I would love to try and wean myself off it or at least only have to take 1 a day.  My doc has spoken about getting the shots instead and I have been resisting, I have been told by someone, not sure who but told don't let them give you that first shot but don't know why exactly, is it a case of once you are on insulin shots there is no going back, isn't it pretty much the same way with metformin, I had heard that there is no stopping it once you start taking it but I don't know if there is any truth to any of it.

Offline pegleg jack

  • pegleg jack
  • Global Moderator
  • Hero Member
  • *****
  • Posts: 811
    • View Profile
Re: tingling in stump from diabeties
« Reply #5 on: May 23, 2011, 05:33:51 PM »
anne f. have been told by three differant diabetics, and they say donot get that first shot cause if you do they got you hook line and sinker and that you will be taking the shots for the rest of your live, dont know what it is about the firsts one cant get any doc to tell me as of yet, here is two meds that i have been told by a person taking them and they help him stay off the shots, PIOGLITAZONE HCL 30 MG one a day and GLIPIZIDE 10 MG one 30 mins before breakfast and 30 mins before dinner, this one he has to watch closely cause it will knock his blood surger down so low that he passes out. he also is taking  GEMFIBROZIL 600MG twice a day, i took that and had to stop cause it was making my bones ache like crazy.
« Last Edit: May 23, 2011, 05:36:27 PM by pegleg jack »
you-all have a great day.